Asymptotic diagonalization of the fermionic Hamiltonian in hybrid loop quantum cosmology

Journal article


Publication Details

Author(s): Elizaga de Navascués B, Mena Marugan GA, Prado S
Journal: Physical Review D
Publication year: 2019
Volume: 99
Journal issue: 6
ISSN: 2470-0010
eISSN: 2470-0029


Abstract

We use the freedom available in hybrid loop quantum cosmology to split the degrees of freedom between the geometry and the matter fields so as to build a quantum field theory for the matter content with good quantum properties. We investigate this issue in an inflationary, flat cosmology with inhomogeneous perturbations, and focus the discussion on a Dirac field, minimally coupled to the cosmological background and treated as a perturbation. After truncating the action at the lowest nontrivial order in perturbations, one must define canonical variables for the matter content, for which one generally employs canonical transformations that mix the homogeneous background and the perturbations. Each of these possible definitions comes associated with a different matter contribution to the Hamiltonian of the complete system, that may, in general, contain terms that are quadratic in creation like variables, and in annihilation like variables, with the subsequent production and destruction of pairs of fermionic particles and antiparticles. We determine a choice of the fermionic canonical variables for which the interaction part of the Hamiltonian can be made as negligible as desired in the asymptotic regime of large particle/ antiparticle wave numbers. Finally, we study the quantum dynamics for this choice, imposing the total Hamiltonian constraint on the quantum states and assuming that their gravitational part is not affected significantly by the presence of fermions. In this way, we obtain a Schrodinger equation for the fermionic degrees of freedom in terms of quantum expectation values of the geometry that leads to asymptotically diagonal Heisenberg relations and Bogoliubov evolution transformations, with no divergences in the associated normal-ordered Hamiltonian.


FAU Authors / FAU Editors

Elizaga de Navascués, Beatriz Dr.
Chair for Theoretical Physics III (Quantum Gravity)


External institutions with authors

Spanish National Research Council / Consejo Superior de Investigaciones Científicas (CSIC)


How to cite

APA:
Elizaga de Navascués, B., Mena Marugan, G.A., & Prado, S. (2019). Asymptotic diagonalization of the fermionic Hamiltonian in hybrid loop quantum cosmology. Physical Review D, 99(6). https://dx.doi.org/10.1103/PhysRevD.99.063535

MLA:
Elizaga de Navascués, Beatriz, Guillermo A. Mena Marugan, and Santiago Prado. "Asymptotic diagonalization of the fermionic Hamiltonian in hybrid loop quantum cosmology." Physical Review D 99.6 (2019).

BibTeX: 

Last updated on 2019-16-04 at 13:23